Alert archive / Louisiana / Areal Flood Warnings in 2021

Areal Flood Warning 1, NWS Lake Charles, LA

February 11, 2021Avoyelles Parish, Evangeline Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this areal flood warning at Feb 11, 2021, 11:51 AM CST for Avoyelles Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 11, 2021, 11:51 AM CST (17:51 UTC)
Expired
Feb 11, 2021, 2:45 PM CST
In force
3 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Avoyelles Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA

The radar

The Ft Polk radar (KPOE), 83 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
420 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

873 
WGUS44 KLCH 111751
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
1151 AM CST Thu Feb 11 2021

LAC009-039-097-112045-
/O.NEW.KLCH.FA.W.0001.210211T1751Z-210211T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Avoyelles LA-Evangeline LA-St. Landry LA-
1151 AM CST Thu Feb 11 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for...
  South Central Avoyelles Parish in central Louisiana...
  Southern Evangeline Parish in central Louisiana...
  Northwestern St. Landry Parish in central Louisiana...

* Until 245 PM CST.

* At 1151 AM CST, Radar indicated heavy rain has fallen across 
  Evangeline and northern St Landry parish this morning. Rainfall 
  totals range from one to five inches with an additional one inch 
  still possible in the warned area. Flooding is ongoing with 
  secondary roads flooded at this time.

Some locations that will experience flooding include...
  Ville Platte, Mamou, Morrow, Indian Lake, Grand Prairie, 
  Whiteville, Chicot State Park, Big Cane, Lebeau, Goudeau, Reddell 
  and Duralde.

LAT...LON 3054 9258 3059 9253 3060 9253 3065 9247
      3085 9223 3085 9222 3094 9204 3088 9191
      3076 9189 3070 9206 3057 9234 3052 9246

$$

K. Kuyper

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this areal flood warning went out at Feb 11, 9:36 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Feb 11, 9:36 AM CST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
936 AM CST Thu Feb 11 2021

.UPDATE...
Latest frontal is exiting south-central Louisiana this morning
with rains... showers and Isolated thunderstorms the CWA and
moving through the coastal waters. Will update CWF to remove
wording of dense fog and the shift in winds. Temps range from 39
degrees at AEX to 53 degrees at LCH and 71 at ARA. Over running of
gulf moisture and mid lvl energy will provide support for precip
actvty thru the day and into tonight. tempers are not

&&

K. Kuyper

.PREV DISCUSSION... /issued 543 AM CST Thu Feb 11 2021/

DISCUSSION...
For the 11/12Z TAF Issuance.

AVIATION...
Cold front is moving through the forecast area and has already
moved through KAEX/KBPT/KLCH and will move through KLFT/KARA
before 11/14Z. Winds will become north between 10 to 15 knots
behind the front. However, LIFR to IFR conditions along with
showers and occasional thunderstorms will persist behind the
front. Majority of shower activity will end around 12/00Z, however
low clouds will continue with IFR conditions expected overnight
through the end of the forecast period.

Rua

PREV DISCUSSION... /issued 432 AM CST Thu Feb 11 2021/

DISCUSSION...A cold front is slowly pushing south and east across
the area this morning. It is roughly along a Cameron to Jennings
to Simmesport line. Ahead of the front warm and muggy conditions
are present with areas of dense fog, however behind the boundary
temperatures are falling into the 40s and 50s. Scattered showers
and storms are occurring along the front. An Arctic air mass is
spilling to the gulf coast as high pressure builds south through
the plains.

Today the colder air mass will spill in and temperatures will
continue to fall. Overrunning will continue into tonight with
showers and a few storms possible. Temperatures will fall into the
30s and 40s by sunrise. Any issue with freezing rain is expected
to remain north of a Toledo Bend Dam to Alexandria line. Rain
chances are expected to gradually decrease into Saturday as
isentropic lift decreases with the departure of a disturbance
aloft.

Another short wave will approach the region late Sunday with
precip spreading in Sunday night and Monday. A highly uncertain
forecast exists for Monday through Wednesday and guidance spread
continues to be great in regard to temperatures. There is a
chance that most of the region will experience winter weather to
some degree Monday, however in what form or how much is up for
debate. Looking over forecast soundings the dominate type would be
freezing rain Sunday night into Monday afternoon for most
locations as temperatures several thousand feet off the ground
looks to remain well above freezing and surface temps fall to or
below 32 once the precip gets underway. The mid lvls are expected
to gradually cool and a change over to snow may occur for a brief
period later Monday. This has a higher chance to occur in
interior SE TX. Precip will decrease through Monday evening as
drier air moves in.

The temperature forecast for Tuesday morning isn't any easier with
a large spread in the guidance ranging from single digits to
around 30 over much of the area. Kept in line with a blend. The
last few times the I-10 corridor fell into the upper teens was
Jan 2018, Jan 2014, and Jan 2010.

A gradual warm up will occur after Tuesday, however another round
of precip may work into the area early Wednesday with a chance of
ZR or IP possible into the SE TX lakes and Cen LA before temps
warm through the morning.

MARINE...A cold front will push through the coastal waters this
morning. This will mix out the marine fog, however strong north
winds will build in. Water levels in the coastal lakes and bay may
also approach -1 MLLW Friday morning. A moderate to strong
offshore flow will remain in place into the middle of the coming
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  46  34  39  33 /  90  80  80  40
LCH  62  41  45  37 /  90  80  80  30
LFT  69  41  47  40 /  90  80  70  40
BPT  56  42  46  38 /  80  80  70  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until noon CST Friday for GMZ450-452-455-
     470-472-475.

     Small Craft Advisory from 4 PM this afternoon to midnight CST
     tonight for GMZ430-432-435.

     Small Craft Exercise Caution until 4 PM CST this afternoon for
     GMZ430-432.

     Small Craft Exercise Caution until 4 PM CST this afternoon for
     GMZ435.

&&
Hazardous weather outlook, Feb 11, 5:27 AM CST, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
527 AM CST Thu Feb 11 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
121130-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
527 AM CST Thu Feb 11 2021

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Low visibility in fog will occur this morning, especially near the
coast of lower Acadiana.

Scattered showers and thunderstorms will occur through tonight. Up
to 3 inches of rainfall may occur in isolated locations through
Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Rain will gradually exit into early Saturday, however
precipitation will return late Sunday.

A colder air mass will move in Sunday with freezing rain, sleet,
and snow possible Monday. A hard freeze is expected to the coast
Tuesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ430-432-435-450-452-455-470-472-475-121130-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
527 AM CST Thu Feb 11 2021

This Hazardous Weather Outlook is for portions of the Gulf of
Mexico and the coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and Tonight

Strong north winds will build across the coastal waters today and
linger through tonight.

Scattered showers and storms will occur through tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A strong to moderate offshore will remain in place through
Wednesday as multiple fronts move through.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:22 AM CSTSmall Craft AdvisoryLCH3 days
Feb 11, 5:46 AM CSTSpecial Weather StatementLCHAcadia44 min
Feb 11, 10:02 AM CSTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry4 days

Nearby

Areal Flood Warnings in Louisiana, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.